MAUDE Adverse Event Report: RESPIRONICS, INC.. AMARA VIEW FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC.. AMARA VIEW FULL FACE MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1090201
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 01/21/2021
Type of Reportable Event Death
Event or Problem Description
The manufacturer became aware that a user was being transferred via ambulance to her home for hospice care.The user was on a hospital bipap machine and mask and transferred to her own bipap with a new amara view full face mask for home usage.The ems personnel allegedly did not remove the clear plastic shroud/ liner from the mask before placing it on the user.In the following minutes, the user allegedly suffocated to death with all the medical personnel in the same room.It is unknown the type and manufacturer of the bipap machine and the settings of the device at the time of death.The investigation is on-going.A follow up final will be filed when the investigation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: the manufacturer previously reported on the initial mdr the medical device problem code: 3190 (insufficient information).After review, the medical device problem code should be 4001 (patient device interaction problem).The manufacturer also reported this on mdr 2518422-2022-13896 (medwatch report) and 2518422-2022-13896-1 as well.Additional new information was received on the mask model, catalog number and lot number.Udi was also given.The device model and sn was also new information.No product was returned for investigation.The manufacturer requested lot number and part number of the mask, but no information was available.No product was returned.The amara full face mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients (>66lbs/30kg) for whom cpap or bi-level therapy has been prescribed.This mask should also not be used on patients who need life support ventilation, who are taking prescription medication that may cause vomiting, or on patients who are uncooperative, obtunded, unresponsive, or unable to remove the mask.An exhalation port is built into the mask so a separate exhalation port is not required.The manufacturer concludes no further action is necessary.

Brand Name
AMARA VIEW FULL FACE MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13607497
Report Number2518422-2022-04685
Device Sequence Number5857052
Product Code BZD
UDI-Device Identifier00606959006508
UDI-Public00606959006508
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1090201
Device Catalogue Number1090201
Device Lot Number(10)82517628
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DREAMSTATION BIPAP ST 30 J273194979506; HOME BIPAP MACHINE- NO SN
Outcome Attributed to Adverse Event Death;
Patient SexFemale